Alert archive / Tennessee / Severe Thunderstorm Warnings in 2025
Severe Thunderstorm Warning 4, NWS Nashville, TN
NWS Nashville, TN issued this severe thunderstorm warning at Feb 15, 2025, 8:02 PM CST for Houston County, Humphreys County, Stewart County, Tennessee. It was in force for 43 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Feb 15, 2025, 8:02 PM CST (02:02 UTC)
- Expired
- Feb 15, 2025, 8:45 PM CST
- In force
- 43 min
- Issued by
- NWS Nashville, TN
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
Counties Houston County, TN, Humphreys County, TN, Stewart County, TN
The radar
The Ft Campbell radar (KHPX), 66 km from the middle of the area, began a volume at 02:04 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Feb 15, 6:37 PM CST | Tornado Watch | SPC | 6 hr |
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 00:00Z, 2.0 hours before the alert went out and 108 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 5 J/kg
- Mixed-layer CIN
- -203 J/kg
- Mixed-layer LCL
- 708 m above ground
- 0-6 km bulk shear
- 66 kt
- 0-1 km storm-relative helicity
- 590 m²/s²
- 0-3 km storm-relative helicity
- 660 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
919
WUUS54 KOHX 160202
SVROHX
TNC083-085-161-160245-
/O.NEW.KOHX.SV.W.0004.250216T0202Z-250216T0245Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Nashville TN
802 PM CST Sat Feb 15 2025
The National Weather Service in Nashville has issued a
* Severe Thunderstorm Warning for...
Southeastern Stewart County in Middle Tennessee...
Houston County in Middle Tennessee...
North central Humphreys County in Middle Tennessee...
* Until 845 PM CST.
* At 802 PM CST, severe thunderstorms were located along a line
extending from 7 miles southwest of Paris Landing State Park to
near Springville to Vale, moving northeast at 60 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage
to roofs, siding, and trees.
* Locations impacted include...
Erin, Tennessee Ridge, Cumberland City, and Houston County Airport.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
A Tornado Watch remains in effect until 100 AM CST for Middle
Tennessee.
&&
LAT...LON 3635 8797 3645 8761 3634 8759 3634 8757
3625 8754 3616 8792 3622 8795 3628 8795
TIME...MOT...LOC 0202Z 244DEG 50KT 3634 8815 3620 8820 3613 8828
HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...1.00 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH
$$
40/Sizemore2 follow-up statements
841
WWUS54 KOHX 160217
SVSOHX
Severe Weather Statement
National Weather Service Nashville TN
817 PM CST Sat Feb 15 2025
TNC083-085-161-160245-
/O.CON.KOHX.SV.W.0004.000000T0000Z-250216T0245Z/
Stewart TN-Houston TN-Humphreys TN-
817 PM CST Sat Feb 15 2025
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 845 PM CST
FOR SOUTHEASTERN STEWART...HOUSTON AND NORTH CENTRAL HUMPHREYS
COUNTIES...
At 817 PM CST, a severe thunderstorm was located 9 miles west of
Tennessee Ridge, or 12 miles southeast of Paris Landing State Park,
moving northeast at 60 mph.
HAZARD...Ping pong ball size hail and 60 mph wind gusts.
SOURCE...Radar indicated.
IMPACT...People and animals outdoors will be injured. Expect hail
damage to roofs, siding, windows, and vehicles. Expect wind
damage to roofs, siding, and trees.
Locations impacted include...
Erin, Tennessee Ridge, Cumberland City, and Houston County Airport.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
A Tornado Watch remains in effect until 100 AM CST for Middle
Tennessee.
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3635 8797 3645 8761 3634 8759 3634 8757
3627 8755 3618 8793 3622 8795 3628 8795
TIME...MOT...LOC 0217Z 244DEG 54KT 3630 8793
HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...1.50 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH
$$
40/Sizemore316
WWUS54 KOHX 160235
SVSOHX
Severe Weather Statement
National Weather Service Nashville TN
835 PM CST Sat Feb 15 2025
TNC085-160244-
/O.CAN.KOHX.SV.W.0004.000000T0000Z-250216T0245Z/
Humphreys TN-
835 PM CST Sat Feb 15 2025
...THE SEVERE THUNDERSTORM WARNING FOR NORTH CENTRAL HUMPHREYS COUNTY
IS CANCELLED...
The severe thunderstorm which prompted the warning has moved out of
the warned area. Therefore, the warning has been cancelled.
A Tornado Watch remains in effect until 100 AM CST for Middle
Tennessee.
&&
LAT...LON 3631 8776 3641 8777 3645 8761 3634 8759
TIME...MOT...LOC 0234Z 244DEG 50KT 3641 8765
$$
TNC083-161-160245-
/O.CON.KOHX.SV.W.0004.000000T0000Z-250216T0245Z/
Stewart TN-Houston TN-
835 PM CST Sat Feb 15 2025
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 845 PM CST
FOR SOUTHEASTERN STEWART AND NORTH CENTRAL HOUSTON COUNTIES...
At 834 PM CST, a severe thunderstorm was located 7 miles northeast of
Erin, moving northeast at 60 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage to
roofs, siding, and trees.
Locations impacted include...
Erin, Tennessee Ridge, and Cumberland City.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
A Tornado Watch remains in effect until 100 AM CST for Middle
Tennessee.
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3631 8776 3641 8777 3645 8761 3634 8759
TIME...MOT...LOC 0234Z 244DEG 50KT 3641 8765
HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...1.00 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH
$$
40/SizemoreWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Nashville, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at Feb 15, 5:37 PM CST, 2 hours 25 minutes earlier. Its key messages:
- Updated at 532 PM CST Sat Feb 15 2025
- Significant flooding (both river and flash flooding) is expected in middle Tennessee tonight, mainly in northwestern middle Tennessee.
- Severe weather is expected tonight. Main impacts are damaging winds and tornadoes, with the greatest threat area west of I-24.
- Temperatures plummet next week, with a chance for snow entering the forecast. Confidence is on the low side with specifics currently.
Area forecast discussion, Feb 15, 5:37 PM CST, 2 hours 25 minutes before
Area Forecast Discussion National Weather Service Nashville TN 537 PM CST Sat Feb 15 2025 ...New AVIATION... .KEY MESSAGES... Updated at 532 PM CST Sat Feb 15 2025 - Significant flooding (both river and flash flooding) is expected in middle Tennessee tonight, mainly in northwestern middle Tennessee. - Severe weather is expected tonight. Main impacts are damaging winds and tornadoes, with the greatest threat area west of I-24. - Temperatures plummet next week, with a chance for snow entering the forecast. Confidence is on the low side with specifics currently. && .SHORT TERM... (Rest of today through Sunday) Issued at 1116 AM CST Sat Feb 15 2025 Rain has been falling already for most of the morning in middle Tennessee, with some thunderstorms embedded in these warm frontal showers. This axis of precipitation is expected to shift more NW as the stationary front to our north wobbles throughout the day. This will leave a period of clearing for our potential severe threat this evening. As the low pressure system approaches from the west, moist dewpoints are expected to drive north into Tennessee. With the surge of moisture, the instability axis in current guidance also appears to be further north than previous guidance. The LLJ continues to be screaming its presence over the state with wind speeds of 70 knots, providing ample shear into the setup. Considering that instability is the parameter I was least confident on yesterday, I would say that the severe threat overall has increased. This is reflected by the enhanced risk now touching portions of Humphreys, Perry, and Wayne counties this afternoon and evening. Main impacts I am concerned about would be damaging wind gusts up to 70 MPH possible and tornadoes. These would be greatest in any discrete cells that form in the warm sector ahead of the cold front this evening, but we cannot rule out QLCS tornadoes with such a stout cold front approaching a favorable environment. Expect for the severe weather to begin in the west around 4PM, and exiting middle Tennessee in the early morning hours Sunday. With a nocturnal severe threat, remember to have multiple ways of receiving warnings and be weather aware. Another layer of complexity to this threat today is the flooding risk. The moist airmass continues to crank out rainfall totals exceeding expectations this morning, with some locations in the north already receiving 3 inches of precipitation. As the front wobbles, highest QPF will shift to the northwestern area of middle Tennessee. Rainfall totals in this area are expected to be in the range of 5 to 7 inches, with areas north of I-40 looking at 3 to 5 inches of accumulation. The remaining areas south of I-40 can expect 1 to 3 inches of rainfall. We already have several flash flood and flood products out this morning, and expect to continue to be issuing those. Remember in flooding, if you encounter areas of moving or standing water on your commute, TURN AROUND DON'T DROWN! Rainfall should dwindle as the cold front pushes through Tennessee tonight into early Sunday. Behind this stout cold front, temperatures will fall so rapidly that it is possible to see some flurries or wintry mix with wrap-around moisture after the rain has passed. We are not expecting any accumulations or impacts with this wintry precipitation. && .LONG TERM... (Sunday Night through next Saturday) Issued at 1116 AM CST Sat Feb 15 2025 We will (thankfully) have an opportunity to dry out into mid week with quiet weather but chilly temperatures with highs in the 30s and 40s. Our next chance for precipitation comes in the form of wintry precipitation mid-week. Guidance continues to come into agreement about the potential for accumulating snowfall in middle Tennessee next week, with another cold front that will plunge our temperatures even further below normal. In regards to the snow, confidence is low in specifics currently, so stay tuned to the forecast as it becomes more clear in guidance. && .AVIATION... (00Z TAFS) Issued at 532 PM CST Sat Feb 15 2025 With our current weather system on the doorstep, a mix of IFR to MVFR cigs will become mainly IFR as a line of showers and thunderstorms moves through the mid-state. While the line will only last for an hour or two at each terminal tonight, lingering showers and storms will persist for a couple of hours after the line. IFR should remain. Improvement to MVFR should occur towards the end of the cycle for all terminals. Winds will be gusty from the south ahead of the line with a shift to the northwest behind the line. Gusts of 25-30 kts will be common, but could be higher with the line of storms for a short period of time as the line moves through any given mid-state terminal. && .PRELIMINARY POINT TEMPS/POPS... Nashville 36 43 23 40 / 100 20 0 0 Clarksville 33 36 20 37 / 100 30 0 0 Crossville 33 50 19 39 / 100 40 10 0 Columbia 35 44 22 42 / 100 0 0 0 Cookeville 34 47 21 38 / 100 40 10 0 Jamestown 33 49 19 37 / 100 50 10 0 Lawrenceburg 36 45 22 42 / 100 0 0 0 Murfreesboro 36 45 22 41 / 100 10 0 0 Waverly 31 38 21 39 / 100 20 0 0 && .OHX WATCHES/WARNINGS/ADVISORIES... Flood Watch through Sunday morning for TNZ005>011-023>034- 056>066-075-077>080-093>095. Wind Advisory from midnight tonight to noon CST Sunday for TNZ011-032>034-065-066-077>080. && SHORT TERM...Holley LONG TERM....Holley AVIATION.....Unger
In the hours before
Local storm report, Feb 15, 6:27 PM CST, 1 hour 35 minutes before
Preliminary Local Storm Report
National Weather Service Nashville TN
627 PM CST Sat Feb 15 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1000 AM Flash Flood 4 W Clarksville 36.57N 87.42W
02/15/2025 Montgomery TN Emergency Mngr
Corrects previous flood report from 4 W
Clarksville. Water in a couple houses
earlier today. Time is estimated.
&&
RRHLocal storm report, Feb 15, 6:30 PM CST, 1 hour 32 minutes before
Preliminary Local Storm Report
National Weather Service Nashville TN
630 PM CST Sat Feb 15 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0910 AM Flash Flood 3 N Hendersonville 36.34N 86.59W
02/15/2025 Sumner TN Trained Spotter
Drakes Creek Road and Stop 30 Road in
Hendersonville was closed.
&&
RRHLocal storm report, Feb 15, 6:34 PM CST, 1 hour 28 minutes before
Preliminary Local Storm Report
National Weather Service Nashville TN
634 PM CST Sat Feb 15 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0916 AM Flash Flood 6 SSE Livingston 36.31N 85.28W
02/15/2025 Overton TN Emergency Mngr
Flash flooding over Mark Speck Road. Delayed
report.
&&
RRHLocal storm report, Feb 15, 6:38 PM CST, 1 hour 24 minutes before
Preliminary Local Storm Report
National Weather Service Nashville TN
638 PM CST Sat Feb 15 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0106 PM Flash Flood 2 E Orlinda 36.60N 86.63W
02/15/2025 Robertson TN Emergency Mngr
Delayed report. Starks Road in Cross Plaines
with water running over it.
&&
RRHLocal storm report, Feb 15, 6:44 PM CST, 1 hour 18 minutes before
Preliminary Local Storm Report
National Weather Service Nashville TN
644 PM CST Sat Feb 15 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0210 PM Flash Flood 1 N Springfield 36.52N 86.88W
02/15/2025 Robertson TN Emergency Mngr
Delayed Report. Water inundating the
fairgrounds from Sulpher Fork Creek.
&&
RRHLocal storm report, Feb 15, 6:47 PM CST, 1 hour 15 minutes before
Preliminary Local Storm Report
National Weather Service Nashville TN
647 PM CST Sat Feb 15 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0305 PM Flash Flood 6 S Tennessee Ridge 36.23N 87.77W
02/15/2025 Humphreys TN Amateur Radio
Delayed Report. Flooding on Tennessee Ridge
Road at White Oak Creek north of Waverly.
Road is impassable.
&&
RRHThe office that day
Everything else NWS Nashville, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 15, 7:30 PM CST | Severe Thunderstorm Warning | OHX | Stewart | 30 min |
| Feb 15, 7:53 PM CST | Severe Thunderstorm Warning | OHX | Stewart | 52 min |
| Feb 15, 8:34 PM CST | Severe Thunderstorm Warning | OHX | Montgomery | 41 min |
| Feb 15, 8:39 PM CST | Severe Thunderstorm Warning | OHX | Houston, Humphreys | 51 min |
| Feb 15, 9:13 PM CST | Severe Thunderstorm Warning | OHX | Cheatham, Dickson, Houston, Montgomery | 31 min |
| Feb 15, 9:43 PM CST | Special Weather Statement | OHX | Cheatham, Robertson | 47 min |
| Feb 15, 10:19 PM CST | Special Weather Statement | OHX | Sumner | 26 min |
| Feb 15, 10:26 PM CST | Flash Flood Warning | OHX | Cheatham, Davidson, Sumner, Wilson | 5 hr |
| Feb 15, 11:25 PM CST | Flash Flood Warning | OHX | Macon, Sumner, Trousdale | 4 hr |
| Feb 15, 11:30 PM CST | Special Weather Statement | OHX | Giles, Lawrence | 45 min |
| Feb 15, 11:43 PM CST | Severe Thunderstorm Warning | OHX | Giles, Lawrence | 32 min |
| Feb 16, 12:05 AM CST | Severe Thunderstorm Warning | OHX | Bedford, Giles, Marshall | 40 min |
| Feb 16, 12:39 AM CST | Severe Thunderstorm Warning | OHX | Bedford, Coffee | 36 min |
| Feb 16, 12:44 AM CST | Areal Flood Advisory | OHX | Bedford, Cannon, Davidson, DeKalb, Jackson, Rutherford and 4 more | 6 hr |
| Feb 16, 1:01 AM CST | River Flood Advisory | OHX | Sumner, Trousdale, Wilson | 3 days |
| Feb 16, 1:05 AM CST | River Flood Advisory | OHX | Davidson | 11 hr |
| Feb 16, 1:07 AM CST | Severe Thunderstorm Warning | OHX | Coffee, Grundy, Van Buren, Warren | 38 min |
| Feb 16, 1:12 AM CST | Tornado Warning | OHX | Van Buren, Warren, White | 33 min |
| Feb 16, 1:17 AM CST | River Flood Advisory | OHX | Davidson | 29 hr |
| Feb 16, 1:18 AM CST | River Flood Advisory | OHX | Davidson | 3 days |
| Feb 16, 1:42 AM CST | Tornado Warning | OHX | Cumberland, Van Buren, White | 17 min |
| Feb 16, 1:58 AM CST | River Flood Advisory | OHX | Davidson | 10 hr |
| Feb 16, 1:58 AM CST | Special Weather Statement | OHX | Cumberland | 32 min |
| Feb 16, 2:42 AM CST | River Flood Advisory | OHX | Hickman | 4 hr |
| Feb 16, 3:31 AM CST | Areal Flood Advisory | OHX | Cheatham, Davidson, Sumner, Wilson | 3 hr |
| Feb 16, 3:32 AM CST | Areal Flood Advisory | OHX | Macon, Sumner, Trousdale | 3 hr |
| Feb 16, 4:11 AM CST | River Flood Advisory | OHX | Davidson | 19 hr |
| Feb 16, 4:14 AM CST | River Flood Warning | OHX | Davidson | 7 hr |
| Feb 16, 6:14 AM CST | River Flood Advisory | OHX | Humphreys | 53 hr |
| Feb 16, 6:38 AM CST | River Flood Warning | OHX | Hickman | 8 hr |
| Feb 16, 6:51 AM CST | River Flood Advisory | OHX | Davidson, Williamson | 23 hr |
| Feb 16, 6:57 AM CST | River Flood Advisory | OHX | Cheatham | 8 hr |
| Feb 16, 8:11 AM CST | River Flood Advisory | OHX | Perry | 51 hr |
| Feb 16, 9:28 AM CST | River Flood Advisory | OHX | Cheatham | 30 hr |
| Feb 16, 1:34 PM CST | Winter Storm Watch | OHX | Cheatham, Clay, Davidson, Dickson, Fentress, Hickman and 15 more | 24 hr |
| Feb 16, 2:18 PM CST | River Flood Advisory | OHX | Hickman | 42 hr |
| Feb 16, 2:48 PM CST | River Flood Warning | OHX | Cheatham | 8 hr |
| Feb 16, 3:14 PM CST | River Flood Advisory | OHX | Lawrence | 7 hr |
| Feb 16, 3:20 PM CST | River Flood Advisory | OHX | Giles | 12 hr |
Nearby
Severe Thunderstorm Warnings in Tennessee, 2025Every severe thunderstorm warning in 2025
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.